Alert archive / Illinois / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 78, NWS St. Louis, MO

April 10, 2025Monroe County, Saint Clair County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 10, 2025, 2:41 PM CDT for Monroe County, Saint Clair County, Illinois. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2025, 2:41 PM CDT (19:41 UTC)
Expired
Apr 10, 2025, 3:30 PM CDT
In force
49 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Monroe County, IL, Saint Clair County, IL

The radar

The St Louis radar (KLSX), 54 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1449 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

879 
WUUS53 KLSX 101941
SVRLSX
ILC133-163-102030-
/O.NEW.KLSX.SV.W.0078.250410T1941Z-250410T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
241 PM CDT Thu Apr 10 2025

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Central Monroe County in southwestern Illinois...
  Central Saint Clair County in southwestern Illinois...

* Until 330 PM CDT.

* At 241 PM CDT, a severe thunderstorm was located over East 
  Carondelet, or over Dupo, moving southeast at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind
           damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Dupo, Columbia, East Carondelet, Lemay, Cahokia, St. Louis, 
  Oakville, Cahokia Parks Airport and Centreville around 245 PM CDT.
  Millstadt, Waterloo and Swansea around 255 PM CDT.

Other locations impacted by the severe thunderstorm include Sauget, 
New Hanover, Barr, Floraville, Paderborn, Hecker, Fayetteville, 
Lenzburg and St. Libory.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

&&

LAT...LON 3849 9027 3853 9026 3855 9025 3858 9022
      3859 9020 3860 9019 3840 8970 3833 8970
      3822 8981 3822 8997 3839 9034 3840 9032
      3843 9030 3844 9029 3847 9028
TIME...MOT...LOC 1941Z 302DEG 35KT 3852 9025

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Jaja
2 follow-up statements
387 
WWUS53 KLSX 102014
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
314 PM CDT Thu Apr 10 2025

ILC133-163-102030-
/O.CON.KLSX.SV.W.0078.000000T0000Z-250410T2030Z/
Monroe IL-Saint Clair IL-
314 PM CDT Thu Apr 10 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT 
FOR EAST CENTRAL MONROE AND SOUTHEASTERN SAINT CLAIR COUNTIES IN 
SOUTHWESTERN ILLINOIS...

At 314 PM CDT, a severe thunderstorm was located over New Athens, or 
6 miles south of Freeburg, moving southeast at 40 mph.

HAZARD...60 mph wind gusts and small hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe thunderstorm will be near...
  Waterloo around 255 PM CDT.

Other locations impacted by the severe thunderstorm include 
Floraville, Paderborn, Hecker, Fayetteville, Lenzburg and St. Libory.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds.

&&

LAT...LON 3832 9018 3852 8999 3840 8970 3833 8970
      3822 8981 3822 8997
TIME...MOT...LOC 1941Z 302DEG 35KT 3851 9024

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Jaja
934 
WWUS53 KLSX 102027
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
327 PM CDT Thu Apr 10 2025

ILC133-163-102037-
/O.EXP.KLSX.SV.W.0078.000000T0000Z-250410T2030Z/
Monroe IL-Saint Clair IL-
327 PM CDT Thu Apr 10 2025

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 330 PM CDT FOR EAST 
CENTRAL MONROE AND SOUTHEASTERN SAINT CLAIR COUNTIES IN SOUTHWESTERN 
ILLINOIS...

The storm which prompted the warning has weakened below severe 
limits, and no longer poses an immediate threat to life or property. 
Therefore, the warning will be allowed to expire.

&&

LAT...LON 3832 9018 3852 8999 3840 8970 3833 8970
      3822 8981 3822 8997
TIME...MOT...LOC 2014Z 302DEG 35KT 3834 8990

$$

Jaja

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 1:06 PM CDT, 1 hour 35 minutes earlier. Its key messages:

  • Scattered showers and thunderstorms are expected today, mainly during the afternoon hours. A few storms may be strong to severe and produce hail up to the size of quarters and gusty winds across southeast Missouri and southwest Illinois.
  • Much cooler weather returns on Friday before readings warm back up for the weekend.
Area forecast discussion, Apr 10, 1:06 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
Issued by National Weather Service Lincoln IL
106 PM CDT Thu Apr 10 2025

.KEY MESSAGES...

- Scattered showers and thunderstorms are expected today, mainly
  during the afternoon hours. A few storms may be strong to
  severe and produce hail up to the size of quarters and gusty
  winds across southeast Missouri and southwest Illinois.

- Much cooler weather returns on Friday before readings warm back
  up for the weekend.

&&

.SHORT TERM...  (Through Late Friday Afternoon)
Issued at 322 AM CDT Thu Apr 10 2025

Latest water vapor shows multiple impulses embedded in the broad
northwest flow aloft heading southeast out of the Upper Midwest.
The first one is currently over northeast Nebraska and is expected
to be the impetus for the development of showers and scattered
thunderstorms by early this afternoon. The highest coverage of
storms is expected to be along/east of the Mississippi River where
a weak wave of low pressure/inverted trough is located later
today. Deep mixing combined with very cool temperatures aloft
(steep lapse rates) is expected to yield SBCAPE values of
750-1250+ J/kg by mid afternoon collocated with 30-40 knots of
deep-layer shear through mid afternoon. Hail up to the size of
quarters is the main threat due to high amounts of CAPE within the
hail-growth zone, but soundings also show very deep mixing with
plenty of DCAPE for gusty winds as well. The best temporal/spatial
window for a few strong to severe thunderstorms is roughly from
1-6 PM, mainly in parts of southeast Missouri and southwest
Illinois.

By early evening, diurnal instability will wane as sunset
approaches. In addition, deep-layer shear will really lessen as the
midlevel impulse shifts into southeast Missouri. This should close
the window for any strong-severe thunderstorms, with the chances of
any lightning activity ceasing around 0300 UTC. Mostly dry weather
is then favored overnight tonight through Friday, though a few
very light rain showers or sprinkles are possible as another
midlevel impulse dives southward down the Mississippi River.

After a fairly warm day today, look for much cooler temperatures to
move into the area on Friday. Strong low-level cold air advection
ushers in 850-hPa temperatures of +1 to -3C by midday Friday, below
the 25th percentile for the day. In addition, low-level RH plots
show fairly thick stratus hanging around well into the afternoon.
The pattern would also favor quite a bit of stratocumulus elsewhere
given the cyclonic flow aloft. Given the strong low-level cold air
advection and stratus/stratocumulus detailed above, cooled high
temperatures a couple of degrees areawide, with most locations
only topping out in the mid to upper 50s.

Gosselin

&&

.LONG TERM...  (Friday Night through Wednesday)
Issued at 322 AM CDT Thu Apr 10 2025

(Friday Night)

Seasonably cold conditions are forecast on Friday night as a surface
anticyclone moves toward the Mississippi River. Lows in the mid to
upper 30s are forecast. Some scattered frost development is
possible in the coolest locations given light winds and a clear
sky. The reason lows should not drop below freezing is because of
dewpoints staying in the 30s. Otherwise, we likely would see some
subfreezing lows.

(Saturday - Sunday Night)

A dry weekend is in store with moderating temperatures as southerly
winds increase and mid/upper level ridging moves overhead. Highs on
Saturday are forecast to be in the 60s, with widespread 70s expected
on Sunday.

(Monday - Wednesday)

Clusters of the 500-hPa height pattern are in pretty good agreement
that a mid/upper level shortwave trough will move through the Upper
Midwest early next work week. A surface low associated with this
mid/upper level feature is forecast to move into the Great Lakes
on Monday, with a cold front moving through our neck of the woods.
There is still some timing differences with this frontal passage,
but this front will bring a low chance (20-30%) of showers and
thunderstorms. No widespread significant rainfall is expected with
this system due to stronger mid/upper level forcing for ascent
staying well to our north and weak moisture return ahead of the
front. LREF probabilities for even a tenth of an inch of rain drop
to 10-20%, with less than 10% of members showing a quarter inch
or more of rainfall.

A similar pattern is likely to exist heading into the middle of next
work week as we are currently in characterized by below normal 850-
hPa temperatures and cyclonic flow aloft. Highs in the 60s with lows
in the 30s/40s are most likely. Another night with frost potential
seems plausible Tuesday night/Wednesday morning, though that will
depend on the exact timing of the surface ridge and cloud trends.

Gosselin

&&

.AVIATION...  (For the 18z TAFs through 18z Friday Afternoon)
Issued at 105 PM CDT Thu Apr 10 2025

A band of showers and isolated storms just pushed southeast of the
metro terminal sites in the last half hour. Additional storms are
projected this afternoon, with the next wave timed to arrive near
those TAF sites around 19z. The best chance of thunder the rest of
the afternoon into early evening remains near the metro
terminals, so PROB30 for the TSTM occurrance was only included
there. Primarily showers are expected at the remaining TAF sites,
so PROB30 or VCSH was included for rain. Northwest winds have
been slower to increase, but gusts to 20kts are still expected to
develop in the first hour or so of this TAF period. Northwest
winds will lighten up tonight, with ceilings lowering from north
to south. MVFR ceilings are forecast by 0800 UTC at KUIN, with
metro terminals likely to see lower ceilings at or just after 1200
UTC Friday. Can't rule out some patchy MVFR fog in the morning
around sunrise, but not enough confidence to include in the TAFs
at this point.

Shimon

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Apr 10, 2:06 PM CDT, 35 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
Issued by National Weather Service Lincoln IL
206 PM CDT Thu Apr 10 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111915-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
206 PM CDT Thu Apr 10 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Scattered thunderstorms are forecast to continue through this
evening. A few of these storms may become severe through 6 PM, mainly
in parts of southeast Missouri and southwest Illinois. Hail up to
the size of quarters and gusty to locally damaging winds are the
main threats.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is another chance of thunderstorms on Sunday night and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

WFO LSX

In the hours before

Local storm report, Apr 10, 1:56 PM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
156 PM CDT Thu Apr 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     Hail             Jonesburg               38.86N 91.31W
04/10/2025  E0.70 Inch       Montgomery         MO   Public

            Public report courtesy KFVS-12.

&&

Carney
Local storm report, Apr 10, 2:14 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
214 PM CDT Thu Apr 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     Tstm Wnd Gst     2 E Dardenne Prairie    38.75N 90.70W
04/10/2025  U58 MPH          St. Charles        MO   Mesonet

            Gust recorded by highway sensor.

0205 PM     Hail             2 NE O'Fallon           38.81N 90.68W
04/10/2025  M1.00 Inch       St. Charles        MO   Emergency Mngr

0205 PM     Hail             Loraine                 40.15N 91.22W
04/10/2025  E0.70 Inch       Adams              IL   Emergency Mngr

&&
Local storm report, Apr 10, 2:20 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
220 PM CDT Thu Apr 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     Hail             Saint Peters            38.79N 90.60W
04/10/2025  E1.00 Inch       St. Charles        MO   Trained Spotter

0215 PM     Hail             1 ENE Pacific           38.48N 90.74W
04/10/2025  M1.75 Inch       Franklin           MO   Trained Spotter

&&
Local storm report, Apr 10, 2:26 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
226 PM CDT Thu Apr 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     Hail             1 NNE Weldon Spring     38.73N 90.64W
04/10/2025  E0.70 Inch       St. Charles        MO   Trained Spotter

            Hail/graupel.

&&

Maples
Local storm report, Apr 10, 2:36 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
236 PM CDT Thu Apr 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0213 PM     Tstm Wnd Gst     4 S Weldon Spring       38.66N 90.66W
04/10/2025  M60 MPH          St. Louis          MO   ASOS

            Observed wind at KSUS...Spirit of St. Louis
            Airport.

&&

Carney
Local storm report, Apr 10, 2:41 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
241 PM CDT Thu Apr 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 PM     Hail             Lemay                   38.53N 90.28W
04/10/2025  E0.25 Inch       St. Louis          MO   Public

&&

Maples

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 12:26 PM CDTSevere Thunderstorm WarningLSXRandolph49 min
Apr 10, 12:51 PM CDTSevere Thunderstorm WarningLSXRandolph39 min
Apr 10, 2:22 PM CDTSevere Thunderstorm WarningLSXAdams, Brown38 min
Apr 10, 2:33 PM CDTSevere Thunderstorm WarningLSXAdams, Pike42 min
Apr 10, 2:53 PM CDTSevere Thunderstorm WarningLSXMonroe, Randolph37 min
Apr 10, 5:47 PM CDTSevere Thunderstorm WarningLSXMarion17 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.